Insomnia, chest discomfort and restlessness are my main symptoms. I have cog fog and my memory which was very good is now pretty bad. I’ve been pretty positive about healing, but am now starting to wonder.
Member has chosen to not make this information public.
Member not yet following any Pages.
Hi Tooncinator, It is not necessary to check into an addiction clinic to withdraw from Alprazolom and I believe it may be harmful. The important thing to avoid seizures is to titrate off the drug very, very, slowly. Do not under any circumstances withdraw cold turkey. Many doctors, mine included know a lot about “ the take off” but very little about “ the landing” Please read the Ashton Manuel which many consider the Bible when it comes to benzo withdrawal. It is full of information about how to withdraw and what to expect. For about ten years I took a benzo for sleep. I never abused the drug and never increased my dosage. It stopped working and I decided to quit taking it rather than increase my dosage or change to a more potent drug. I was on Estazolam, the generic equivalent of Soma. My psychiatrist suggested I titrate off the drug over about a week. Well, I didn’t sleep more than six hours over a three week period. During those frightening nights I spent a lot of time on the computer and found the Ashton Manuel. I reinstated with Valium and spent the next 18 months withdrawing from the drug. I am 10 months free, but still experiencing insomnia and intermittent high anxiety. It is slowly getting better. Many people normalize much quicker than me so don’t let my continuing symptoms scare you. There is a great book, called “ The Benzo Book” by Jack Hobson-DuPont which will also help you understand what is happening to you. Good luck and keep in touch.
I crossed over from Estazolam to Valium June of 2015. My Estazolam wasn’t working anymore and I was in tolerance withdrawal. It was either stop the benzo or up the dose. It took me 18 months to get off the V and now, 10 months later I am still experiencing insomnia and some cognitive dysfunction.
I was on 2mg of estazalom for 10 years. I went into tolerance withdrawal and decided to titrate off the benzo. My first attempt was to cold turkey. It was pure hell with constant panic attacks and almost total insomnia. I had never before had a panic attack, but I was on benzo’s to sleep. I reinstated, stabilized and then went on as low titration that took 18 months. My last tiny little bit of V was March of 2017. I have had a pretty rough time since then, particularly with insomnia. I also get panicky sometimes when I’m in unfamiliar places. According to Dr Ashton it can take 18 month to two years to normalize. After that it is considered protracted. I’m a tiny bit better than the last few months. My main symptom is insomnia.